I've just started my course of Accutane (called Oratane here in NZ).
3 x 10mg per day.. I weigh about 57kg. I'm also taking Fish Oil supplements daily to help prevent any joint pain issues in the future as I work out a lot.
I've had acne issues around my chin / neck / jawline area for about 12 months now which hasn't improved (or even changed at all) with many different methods of treatment. I believe it's hormonal and due to my contraceptive injection which I've been on for many years, finally catching up with me.
Thought I would start an Accutane diary to see if anyone else is having the same experiences as me, and also as a good record for myself to see what has been going on.
Before I started Accutane I had conjunctivitis for about three weeks. It had gone away with OTC treatment, but started to come back. So on the day I picked up my prescription for the Accutane, I also picked up some eye ointment to treat the conjunctivitis.
Day Two: I started getting a runny nose. Thought it was a cold as it's been freezing here lately.
Day Three: I realised it was hayfever, constant sneezing, runny nose and eyes, itchy ears. Very strange as I've maybe had hayfever one or twice in my life (I'm 28 years old). Wondering if maybe this was somehow related to the Accutane? Or just a coincidence. Eyes are crazy red, either the hayfever, the Accutane or the Conjunctivis treatment is making them worse.
Day Four: Eyes still severely red, stopped using conjunctivitis treatment but no difference. Hayfever pretty much gone so maybe the red eyes aren't to do with that? Also the antihistamines made no difference to eye redness. Trying to use method of elimination to figure out what is wrong. Lubricating eye drops also make no difference to redness.
Day Five: Eyes still red and swollen, looks like I've been crying all night! Going back to Dr about eyes tomorrow if there is no change. Seems very coincidental that this would all happen when I start taking Accutane, BUT... I can't find a thing on the internet that relates to these symptoms considering my eyes are not dry at all. Skin is starting to peel around my nostrils, not an issue once moisturiser is on. Rest of my skin is super oily at the moment, much more so than normal. Old pimples that were on my face before starting Accutane are almost like drying and peeling off - I'm ok with that!
And that is where I'm up to at this point! Still not quite seven days in..
Found it strange that my skin seems to be reacting to the Accutane already. From what I have read it seems to have started to hit most people after around 2 or 3 weeks - has anyone else had a similar experience to me?
Any ideas on the Hayfever / Red eye situation? Coincidence or Accutane, can't tell?! Maybe I just have super bad luck.